MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number ST21HN55NSA012S
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trach would not inflate.The customer confirmed this by pushing air through to the point and thought it might pop.Massaged cuff and it did not help.No patient injury was reported.
 
Additional Manufacturer Narrative
Date of event: date of event is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Device evaluation: one device received for investigation.Visual inspection found no anomalies.Functional testing showed a majority of the air remained in balloon.When applying pressure to the balloon, a tiny flickering under the cuff at the notched holes was observed.Following the instructions under set up and instructions for use (ifu), the cuff inflated.The device was allowed to rest for four hours.The investigation did not identify a manufacturing defect.There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the device history report (dhr).The reported problem could not be confirmed.No corrective actions are planned at this time.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis office
minneapolis, MN 55442
MDR Report Key16546213
Report Number3012307300-2023-02477
Device Sequence Number6389152
Product Code JOH
UDI-Device Identifier15019517276534
UDI-Public15019517276534
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberST21HN55NSA012S
Device Catalogue NumberST21HN55NSA012S
Device Lot NumberGA025034
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/29/2023
04/11/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date03/30/2023
04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR
Patient SexMale
Patient Weight52 KG